Nebraska, 2006High Wind in Nebraska, April 19, 2006
April 19, 2006 · NWS CYS · 5 events in 5 counties and zones
5 high wind, as filed by the National Weather Service.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $41,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Apr 19, 2:15 AM MST, 5 hours 45 minutes earlier.
Area forecast discussion, Apr 19, 2:15 AM MST, 5 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
315 AM MDT WED APR 19 2006
.SHORT TERM...TODAY THROUGH THURSDAY NIGHT...UPPER LOW SPINNING
OVER NORTH CENTRAL SOUTH DAKOTA WITH EXTENSIVE WRAP AROUND
PRECIP ON KUNR 88D JUST CLIPPING NERN EDGES OF OUR CWA. MODELS
ARE IN GOOD AGREEMENT IN MOVING THE LOW EVER SO SLOWLY INTO
EASTERN SD THIS AFTERNOON...SW MINNESOTA TONIGHT. SO...WILL
KEEP SOME PRECIP OVER ROUGHLY NERN THIRD OF CWA TODAY WITH THE
HIGHEST POPS NEAR CDR. TIGHT PRESSURE GRADIENT OVER EASTERN CWA
WILL PERSIST TODAY...AND WILL UPGRADE HI WIND WATCH TO A WARNING
EXCEPT FOR...ODDLY ENOUGH...CYS. WILL ALSO ADD LUSK AREA TO THE
HIGH WIND WARNING TODAY. WINDS WILL DECREASE RAPIDLY EARLY THIS
EVENING...BUT CLOUDS WILL REMAIN OVER EASTERN CWA TONIGHT ALONG
WITH SOME LIGHT RAIN SHOWERS OVER FAR NERN SECTIONS. WILL STILL
BE SOME CLOUDS OVER EASTERN CWA ON THU BUT GRADIENT WILL BE MUCH
LESS. WEAK UPPER RIDGE FINALLY MOVES INTO WESTERN CWA THU NIGHT
...SO MOSTLY CLEAR WEST TO PARTLY CLOUDY EAST. TEMPS WILL BE A
LITTLE WARMER TODAY...AND THEN MORE SO ON THURSDAY. JLH
.LONG TERM...FRI THROUGH TUE. THE FORECAST AREA WILL COME UNDER THE
INFLUENCE OF AN UPPER RIDGE FRI AND SATURDAY. THE RIDGE AXIS WILL
MOVE EAST SUNDAY AND ALLOW SOUTHWESTERLY FLOW ALOFT TO DEVELOP AHEAD
OF A TROUGH MOVING OVER CA/NV. THE TROUGH WILL STRETCH OVER THE
NORTHERN AND CENTRAL ROCKIES MON INTO TUE. A MILD AND DRY SURFACE
AIRMASS OVER THE FORECAST AREA FRI AND SAT WILL YIELD TO A WEAK
PACIFIC FRONT SUN. WEAK UPSLOPE SURFACE FLOW WILL PRODUCE SOMEWHAT
COOLER TEMPERATURES AND A CHANCE OF SHOWERS AND LATE DAY
THUNDERSTORMS SUN AND MON. MOISTURE WILL DECREASE FROM THE NORTH TUE
WITH LINGERING MOISTURE WARRANTING AN OUTSIDE CHANCE OF PRECIP NEAR
THE CO BORDER WITH TEMPS ABOUT NORMAL FOR THE TIME OF YEAR. JR
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WATCH FROM 6 AM WEDNESDAY TO 6 PM WEDNESDAY FOR
WYZ060-WYZ068-WYZ070.
NE...HIGH WIND WATCH FROM 6 AM WEDNESDAY TO 6 PM WEDNESDAY FOR
NEZ001-NEZ002-NEZ003-NEZ019-NEZ020-NEZ021-NEZ054-NEZ055.
&&Hazardous weather outlook, Apr 19, 4:51 AM MST, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
551 AM MDT WED APR 19 2006
NEZ001>003-019>021-054-055-WYZ060-068-070-201200-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-NIOBRARA-GOSHEN-PINE BLUFFS-
551 AM MDT WED APR 19 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.
.DAY ONE...TODAY AND TONIGHT
A HIGH WIND WARNING IS IN EFFECT THROUGH 6 PM THIS EVENING.
STRONG WEST TO NORTHWEST WINDS WILL DEVELOP ACROSS THE AREA.
PLEASE REFER TO THE LATEST HIGH WIND WARNING STATEMENT WWUS75 KCYS
FOR MORE INFORMATION. A CHANCE OF PRECIPITATION ALSO EXISTS
TODAY INTO THIS EVENING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A CHANCE OF PRECIPITATION EXISTS ON SUNDAY AND MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
WYZ059-061>067-069-201200-
CONVERSE-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-
CHEYENNE FOOTHILLS-
551 AM MDT WED APR 19 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.
.DAY ONE...TODAY AND TONIGHT
VERY BRISK WEST TO NORTHWEST WINDS WILL OCCUR TODAY WITH SOME
GUSTS TO 50 MPH POSSIBLE. A SLIGHT CHANCE OF PRECIPITATION ALSO
EXISTS TODAY
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A CHANCE OF PRECIPITATION EXISTS EACH DAY SUNDAY THROUGH TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Apr 19, 7:34 AM MST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
834 AM MDT WED APR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 AM NON-TSTM WND GST CHADRON 42.83N 103.00W
04/19/2006 M76 MPH DAWES NE ASOS
0718 AM NON-TSTM WND GST HARRISON 42.69N 103.88W
04/19/2006 M62 MPH SIOUX NE TRAINED SPOTTER
&&
KMDLocal storm report, Apr 19, 7:47 AM MST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
847 AM MDT WED APR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 AM NON-TSTM WND GST CHADRON 42.83N 103.00W
04/19/2006 M76 MPH DAWES NE LAW ENFORCEMENT
DAMAGE IN THE CITY OF CHADRON INCLUDES TREES AND POWER
POLES BLOWN DOWN AND THE FRONT TAKEN OFF OF SEVERAL
BUILDINGS.
&&
MWEILANDHigh Wind, Box Butte
- When
- April 19, 8:00 AM MST to 5:00 PM MST
- Where
- Box Butte forecast zone
- Measured
- 57 kt (66 mph) measured gust
- Property damage
- $1,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.220, -103.086 (the zone’s center; the record gives no point)
High Wind, Dawes
- When
- April 19, 8:00 AM MST to 5:00 PM MST
- Where
- Dawes forecast zone
- Measured
- 66 kt (76 mph) measured gust
- Property damage
- $40,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.720, -103.135 (the zone’s center; the record gives no point)
High Wind, Kimball
- When
- April 19, 8:00 AM MST to 5:00 PM MST
- Where
- Kimball forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.198, -103.715 (the zone’s center; the record gives no point)
High Wind, Scotts Bluff
- When
- April 19, 8:00 AM MST to 5:00 PM MST
- Where
- Scotts Bluff forecast zone
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.851, -103.708 (the zone’s center; the record gives no point)
High Wind, Sioux
- When
- April 19, 8:00 AM MST to 5:00 PM MST
- Where
- Sioux forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
A strong low pressure area produced very high winds over much of the Nebraska panhandle.Gusts as high as 76 mph near Chadron, Nebraska damaged an elementary school roof with trees blown down and roof damage in town. Elsewhere over the panhandle at least 12 powerpoles were blown over with power outages affecting about 1100 customers.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Lightning Strikes in Georgia, April 19, 20061 injured · $6.9 million · 2.75 in hail · 36 events
- Blizzard in North Dakota, April 19, 2006$650,000 · 2 events
- High Wind in Nebraska, April 19, 20062 injured · $47,000 · 73 kt wind · 20 events
- Flash Flooding and Hail in Indiana, April 19, 2006$110,000 · 1 in hail · 7 events
- Hail and Damaging Wind in Texas, April 19, 2006$30,000 · 1 in hail · 5 events
- Flash Flood and Hail in Alabama, April 19, 2006$10,000 · 1.75 in hail · 23 events
- Hail and Damaging Winds in Tennessee, April 19 to 21, 2006$5,000 · 1.75 in hail · 22 events
- Damaging Wind in Tennessee, April 19, 2006$20,000 · 70 kt wind · 1 event
- Hail in Indiana, April 19, 20061 in hail · 9 events
- Hail and Damaging Wind in Kentucky, April 19, 20061.75 in hail · 8 events
- Hail in Texas, April 19 to 20, 20061.75 in hail · 7 events
- Hail and Damaging Wind in Georgia, April 19, 2006$1,000 · 1.75 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5497954, 5497955, 5497956, 5497957, 5498039.